Colorado, 2006Flash Flooding in Colorado, July 25, 2006
July 25, 2006 · NWS PUB · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 25, 1:36 PM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 25, 1:36 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT TUE JUL 25 2006
.SHORT TERM...
(TONIGHT AND WEDNESDAY)
CURRENTLY...AS EXPECTED THUNDERSTORMS DEVELOPING OVER PIKES PEAK
REGION AND CENTRAL MOUNTAINS AHEAD OF SHORT WAVE MOVES INTO WESTERN
COLORADO. SURFACE DEW POINTS HOLDING IN THE 50S OVER EAST PLAINS AND
40S MOUNTAINS SO PLENTY OF LOW LEVEL MOISTURE TO WORK WITH ALONG WITH THE +8
OR GREATER LAPSE RATES. THE DIFFERENCE TODAY IS THE SHORT WAVE AND A
BETTER WESTERLY STEERING CURRENT THAT WILL HELP PUSH STORMS OUT ONTO
THE PLAINS. COULD SEE SOME LOCALLY HEAVY RAIN WITH HAIL OVER PIKES
PEAK REGION AT LEAST INTO THE EVENING WITH PRECIPITABLE WATER VALUES
ONE INCH TO 1.25 BUT AT LEAST STORMS WILL HAVE BETTER MOVEMENT THAN
PREVIOUS DAYS.
TONIGHT...WATER VAPOR SATELLITE AND LIGHTNING DETECTION SUGGEST
THERE ARE A COUPLE OF DISTURBANCES IN THE FLOW ACROSS UTAH AND
COLORADO AND MODELS SEEM TO BE GRABBING ON TO JUST ONE. COULD BE
MORE THAN ONE ROUND OF THUNDERSTORMS ALTHOUGH TIMING WILL BE TOUGH.
RAISED POPS TO NUMEROUS OVER EASTERN MOUNTAINS AND ADJACENT PLAINS
FOR EVENING HOURS AND INDICATED +TSRA IN WEATHER GRIDS. BOUNDARY
WILL STALL OUT ALONG COLO/NM BORDER AND LAY UP AGAINST THE EAST
SLOPES OVERNIGHT AND WILL CONTINUE TO SERVE AS FOCUS FOR SCATTERED
THUNDERSTORMS ACROSS THE EASTERN PLAINS. ACTIVITY WILL RUN LATER
THAN NORMAL SO HELD ON TO SOME LOW POPS IN THE EAST. AS STORMS MOVE
OUT ONTO THE PLAINS THERE WILL BE SOME BOUNDARY INTERACTION AND WITH
STEEP LAPSE RATES COULD SEE SOME JUMP UP AND PRODUCE STRONG WIND
GUSTS. MENTIONED POTENTIAL IN THE HWO UPDATE.
WEDNESDAY...LOTS TO THINK ABOUT FOR WEDNESDAY. MODELS TAKE SHORT
WAVE TROF ACROSS SOUTHEAST COLORADO DURING AFTERNOON AND GFS
GENERATES QUITE A PRECIP BULLSEYE OVER THE SOUTHEAST. THIS IS
PROBABLY SOME CONVECTIVE FEEDBACK AS NAM12 IS DRIER BUT PATTERNS ARE
SIMILAR AS WE REMAIN IN THIS WESTERLY FLOW ALOFT WITH SHORT WAVES
RIPPLING ALONG. SURFACE BOUNDARY TO OUR SOUTH AND A LOW LEVEL
EASTERLY WIND WILL PROVIDE FOR ANOTHER ROUND OF THUNDERSTORMS OVER
SETTING UP OVER HIGH TERRAIN EARLY THEN SPREADING EAST THROUGH THE
AFTERNOON.
.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)
WEDNESDAY NIGHT THROUGH THURSDAY MORNING...A HEALTHY SHORTWAVE DROPS
DOWN THE EASTERN CO PLAINS ON WED AS THE UPPER RIDGE REMAINS OVER
THE SOUTHWESTERN U.S. BOTH NAM AND GFS MODELS INDICATE SCATTERED
CONVECTION WITH THIS FEATURE AS IT DROPS DOWN INTO SOUTHERN COLORADO
DURING THE EVENING. PAINTED SCATTERED POPS ALL AREAS THROUGH THE
EARLY EVENING...THEN TAPERED POPS OFF WITH THE SOUTHERN FOOTHILLS
HANGING ONTO PCPN THE LONGEST INTO EARLY THU AM.
THURSDAY AND FRIDAY...FOR THE REST OF THURSDAY AND THROUGH FRIDAY
THE UPPER HIGH BEGINS TO SHIFT TO THE EAST ACROSS THE ROCKIES.
MODELS INDICATE SOME DRYING...BUT ENOUGH MOISTURE IS LEFT FOR THE
OBLIGATORY AFTN AND EVE POPS BOTH DAYS...ISOLATED FOR THE PLAINS AND
LOW ISOLD TO SCATTERED FOR THE MTS. MAX TEMPS START TO HEAT UP ON
FRI WITH DECREASING CLOUD COVER AND IMPENDING SW FLOW ALOFT...AND
CURRENT GRIDS FORECAST THIS.
SATURDAY THROUGH TUESDAY...THE UPPER RIDGE SHIFTS TO THE EAST
TOWARDS THE CENTRAL U.S. AS THE WEST COAST TROUGH AMPLIFIES. THIS
WILL OPEN THE MONSOON MOISTURE TAP ACROSS THE 4 CORNERS AND INTO THE
WESTERN HALF OF COLORADO. SW FLOW ALOFT ACROSS THE CWA IS EXPECTED
TO PRODUCE ISOLATED PCPN ALL AREAS...WITH SCATTERED CONVECTION FOR
THE MTS. DURING THE OVERNIGHT PERIODS THERE WILL BE THE ISOLATED
RISK OF CONVECTION FOR THE SW MTS AS WELL. ALSO...SW FLOW SHOULD
PRODUCE ABOVE NORMAL TEMPS EVEN WITH THE CLOUD COVER. LITTLE
ADJUSTMENT NEEDED TO THE ONGOING FORECAST GRIDS. MOORE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21/27
Hazardous weather outlook, Jul 25, 10:28 AM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT TUE JUL 25 2006
COZ058>089-093>099-261730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1128 AM MDT TUE JUL 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL DEVELOP OVER SOUTHERN COLORADO THIS AFTERNOON
AND CONTINUE LATE INTO THE EVENING. THE STORMS WILL DEVELOP OVER
THE MOUNTAINS AND PALMER DIVIDE THEN SPREAD INTO THE SAN LUIS
VALLEY AND SOUTHEAST PLAINS BY THIS EVENING. THE PRIMARY THREAT
FROM THUNDERSTORMS WILL BE HEAVY RAIN...WIND GUSTS TO 50
MPH...HAIL AROUND ONE HALF INCH IN DIAMETER AND FREQUENT CLOUD TO
GROUND LIGHTNING. HOWEVER...A FEW STORMS MAY INTENSIFY TO SEVERE
THUNDERSTORMS OVER THE PIKES PEAK REGION IN THE LATE AFTERNOON AND
EARLY EVENING CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
DIAMETER WITH LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. AS THE
STORMS MIGRATE TO THE SOUTHEAST DURING THE EVENING A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS THROUGH
THE EVENING WHERE THE PRIMARY THREAT WILL BE WIND GUSTS AROUND 60
MPH ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING,
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO WEDNESDAY AFTERNOON...AND CONTINUE THROUGH
WEDNESDAY NIGHT. A FEW STORMS COULD BECOME STRONG...PRODUCING HAIL
UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR THE
REMAINDER OF THE PERIOD...WITH THUNDERSTORMS MOST NUMEROUS OVER THE
MOUNTAINS EACH DAY. THE MAIN THREAT WITH THUNDERSTORMS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH.
MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION OVER THE
WEEKEND AS THE MONSOON PLUME SHIFTS BACK OVER THE REGION. THIS
WILL BRING BACK THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FOR
SATURDAY THROUGH NEXT MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 1 PM AND 9 PM THIS EVENING ACROSS THE ENTIRE REGION.
Flash Flood, Teller
- When
- July 25, 3:30 PM MST to 4:30 PM MST
- Where
- Teller County, 10 mi N of Florissant
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.882, -105.162 (the zone’s center; the record gives no point)
Heavy thunderstorm rains and subsequent flooding caused damage of roads in the Turkey Creek Basin of Teller County.
Flash Flood, Huerfano
- When
- July 25, 6:30 PM MST to 7:30 PM MST
- Where
- Huerfano County, 2 mi SE of La Veta
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
Heavy thunderstorm rains and subsequent flooding caused road damage near La Veta in Huerfano County.
Flash Flood, Las Animas
- When
- July 25, 6:40 PM MST to 7:45 PM MST
- Where
- Las Animas County, 8 mi WSW of Aguilar
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Heavy thunderstorm rains and subsequent flooding caused major erosion and damage to roads northwest of Aguilar in Las Animas county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 25, 20061 injured · $150 million · 80 kt wind · 1 event
- Damaging Winds in Kansas, July 25, 2006$300,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in New York, July 25, 2006$142,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Iowa, July 25, 2006$47,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, July 25, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Vermont, July 25, 2006$40,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, July 25, 2006$35,000 · 60 kt wind · 1 event
- Flash Flood in Arizona, July 25, 2006$20,000 · 1 event
- Drought in North Dakota, July 25 to 31, 200611 events
- Hail and Damaging Winds in Iowa, July 25, 2006$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, July 25, 20061.25 in hail · 8 events
- Damaging Winds in Wisconsin, July 25, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522248, 5522249, 5522250.